Texas, 2016Hail and Damaging Wind in Texas, April 28 to 29, 2016
April 28 to 29, 2016 · NWS AMA · 23 events in 8 counties and zones
Thunderstorms formed in the western Texas Panhandle during the afternoon of the 28th and moved east across the Texas Panhandle through the afternoon and evening hours. The storms occurred in an environment characterized by sufficient shear and instability to allow them to become severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms formed in the western Texas Panhandle during the afternoon of the 28th and moved east across the Texas Panhandle through the afternoon and evening hours. The storms occurred in an environment characterized by sufficient shear and instability to allow them to become severe. Several locations that were impacted by these storms received large hail. Isolated strong damaging winds were reported. The largest hail broke windshields south of Perryton, and was near 2 in diameter.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 28, 3:43 PM CST, 40 minutes earlier.
Area forecast discussion, Apr 28, 3:43 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CDT THU APR 28 2016
.DISCUSSION...
MESOSCALE UPDATE...
CONVECTION HAS FORMED WITHIN THE LOW-LEVEL THETA-E AXIS ACROSS THE
SOUTHWEST TEXAS PANHANDLE EXTENDING SOUTHWARD ALONG THE I-27
CORRIDOR. EARLIER THINKING HAS CHANGED LITTLE. CONVECTION SHOULD
CONTINUE TO INTENSIFY OVER THE NEXT FEW HOURS IN A MODESTLY UNSTABLE
ENVIRONMENT (1000-1500 MLCAPE ON MESOANALYSIS). EFFECTIVE SHEAR IS
MORE THAN SUFFICIENT (50-55 KNOTS) FOR STORM ORGANIZATION INCLUDING
SUPERCELLS. HAIL WILL BE THE PRIMARY THREAT BUT DAMAGING WIND GUSTS
WILL BE POSSIBLE GIVEN WELL MIXED BOUNDARY LAYER BUT THIS THREAT
SHOULD SUBSIDE BY MID EVENING AS BOUNDARY LAYER STABILIZES. THE
WINDOW FOR A BRIEF ISOLATED TORNADO WOULD MOST LIKELY BE BETWEEN
ABOUT 6 PM AND 10 PM WHEN THE LOW LEVEL JET STRENGTHENS AND 0-1 KM
HELICITY INCREASES TO AROUND 150-200 M2/S2...BUT BEFORE THE BOUNDARY
LAYER BEGINS TO STABILIZE. AFTERWARDS THE THREAT WILL PRIMARILY BE
MARGINALLY SEVERE HAIL LASTING FROM LATE EVENING THROUGH MUCH OF THE
NIGHT AS CONVECTION MOVES NORTH OF THE STATIONARY FRONT AND
BECOMES INCREASINGLY ELEVATED.
A PEAK AT WHAT IS IN SO FAR FROM THE SPECIAL 21Z SOUNDING REVEALS
FAIRLY UNIDIRECTIONAL SOUTHEASTERLY FLOW IN THE LOWEST 1.5 KM WITH
SUBSTANTIAL VEERING ABOVE THIS YIELDING 0-3KM SRH VALUES OF AROUND
150 M2/S2. A MORE SUBSTANTIAL TORNADO THREAT WILL BE LIMITED BY LACK
OF SIGNIFICANT TURNING IN A SHALLOWER NEAR-SURFACE LAYER AS WELL AS
STRONGER LOW LEVEL SPEED SHEAR AND MARGINAL LCL HEIGHTS. WE WILL
CONTINUE TO MONITOR TRENDS IN THE VWP AND MODIFY THE SOUNDING AS
SURFACE OBS CHANGE/MOISTURE INCREASES. ALSO NOTED IN THE FIRST
GLANCE OF THE SOUNDING IS THAT 100 MB ML PARCELS REMAINED SLIGHTLY
CAPPED. THIS CAN BE EASILY BE OVERCOME WITH LOW LEVEL MOISTENING
OVER THE NEXT COUPLE OF HOURS. WE WILL UPDATE WITH ANY PERTINENT
INFORMATION FROM THE COMPLETED 21Z SOUNDING AND/OR OTHER
OBSERVATIONAL DATA AS NECESSARY.
BRB
SHORT TERM...
SEE SHORT TERM DISCUSSION BELOW FROM BRB.
LONG TERM...
FRIDAY THROUGH WEDNESDAY NIGHT...
THE UPPER LOW RESPONSIBLE FOR THE WEATHER TODAY WILL BE CENTERED OVER
THE UTAH/COLORADO BORDER FRIDAY AND CONTINUE SLIDING EAST. THE UPPER
LEVEL JET WILL SWING AROUND THE BASE OF THE LOW AND PUT THE NORTHERN
AND EASTERN SECTIONS OF THE PANHANDLES IN THE LEFT EXIT REGION...THUS
CAUSING SYNOPTIC SCALE ASCENT. A WARM FRONT WILL LIFT INTO THE
MIDDLE OF THE TEXAS PANHANDLE ON FRIDAY. THE MID LEVELS WILL SEE DRY
AIR ADVECTION AND THUS ALLOW SIGNIFICANT COOLING AT THESE LEVELS FOR
STORMS THAT FORM. THIS WILL CREATE MORE POTENTIAL FOR GUSTY WINDS AND
LARGER HAIL AS DOWNDRAFTS WILL BE COOLER AND SLOW MELTING. CONFIDENCE
ON THE FORECAST FOR FRIDAY IS NOT VERY HIGH ON THIS OUTCOME AS THE
SCENARIO OF THE OKLAHOMA PANHANDLE BEING SOCKED IN WITH LOW STRATUS
AND DRIZZLE SEEMS JUST AS PLAUSIBLE. FOR NOW HAVE GONE WITH THE
THUNDERSTORM POSSIBILITY SINCE LARGE SCALE SYNOPTIC FORCING WILL
LIKELY PLAY A BIGGER ROLE IN THE OUTCOME. IF THE LATTER OPTION DOES
PLAY OUT...FORECASTED TEMPS WILL ALSO BE AFFECTED AS THE OKLAHOMA
PANHANDLE WILL LIKELY STRUGGLE TO GET INTO THE 50S.
A COLD FRONT WILL PUSH THROUGH THE PANHANDLES FRIDAY NIGHT INTO
SATURDAY MORNING AND SATURDAY WILL SEE THE FIRST LOW MOVE NORTH TO
KANSAS/NEBRASKA AND THE UPPER LEVEL JET FORCING WILL BE LOST. THIS
WILL ALLOW THE PANHANDLES A CHANCE TO DRY OUT A BIT AND SEE SOME SUN.
WEAK RIDGING WILL BUILD IN BRIEFLY BEFORE A SECOND UPPER LEVEL LOW
WHICH DROPPED INTO THE GREAT BASIN STARTS TO EJECT ACROSS THE CENTRAL
GREAT PLAINS. AS THIS LOW APPROACHES THE AREA THE PANHANDLES WILL SEE
ANOTHER ROUND OF THUNDERSTORMS MOVE IN FROM THE WEST SUNDAY AND
CONTINUE MONDAY. MODELS DIVERGE QUITE A BIT MONDAY AND BEYOND ON
TIMING OF THE MOVEMENT OF THIS LOW...HOWEVER THEY DO AGREE THAT
TUESDAY THROUGH THURSDAY WILL SEE ANOTHER DRY SPELL AS THE LOW MOVES
AWAY AND UPPER LEVEL RIDGING BUILDS OVER THE WESTERN CONUS.
BEAT
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 51 70 42 66 42 / 60 30 10 5 5
BEAVER OK 51 58 42 62 39 / 80 70 30 5 5
BOISE CITY OK 44 54 34 58 35 / 80 70 20 10 20
BORGER TX 55 68 46 66 45 / 70 50 10 5 5
BOYS RANCH TX 49 70 40 65 41 / 50 30 10 10 10
CANYON TX 50 72 39 67 41 / 50 20 10 5 5
CLARENDON TX 54 74 45 69 45 / 60 40 10 5 5
DALHART TX 47 62 37 62 38 / 60 40 20 10 20
GUYMON OK 48 56 41 62 41 / 80 70 30 5 10
HEREFORD TX 46 73 40 68 41 / 40 20 5 10 10
LIPSCOMB TX 53 62 45 65 43 / 70 70 20 5 5
PAMPA TX 53 67 44 64 43 / 70 50 10 5 5
SHAMROCK TX 56 73 47 70 46 / 60 50 10 5 5
WELLINGTON TX 58 78 48 73 47 / 70 50 10 5 5
&&
.PREV DISCUSSION... /ISSUED 147 PM CDT THU APR 28 2016/
SHORT TERM...
LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDING FROM
EAST-CENTRAL NEW MEXICO TO JUST SOUTH OF OUR FORECAST AREA TO NEAR
THE RED RIVER. WEAK CONVERGENCE IN LAPS STREAMLINE ANALYSIS IS NOTED
ALONG THIS BOUNDARY. EAST-SOUTHEASTERLY FLOW WILL CONTINUE
INCREASING IN RESPONSE TO FALLING PRESSURES TO THE WEST AS THE MAIN
UPPER LEVEL SYSTEM APPROACHES. SHORT TERM MODEL GUIDANCE CONTINUES
TO SUGGEST RAPID LOW-LEVEL MOISTURE RETURN THROUGHOUT THE DAY WITH A
CONSENSUS INDICATING MID 50 DEGREE DEW POINTS REACHING WELL INTO THE
TEXAS PANHANDLE BY LATE AFTERNOON OR EARLY EVENING. SURFACE
OBSERVATIONS SHOW LOW TO MID 50 DEGREE DEW POINTS ALREADY AS FAR
NORTHWEST AS CHILDRESS AND MATADOR. THIS IN COMBINATION WITH SURFACE
HEATING WILL CONTRIBUTE TO WEAK IF NOT MODERATE INSTABILITY BY LATE
AFTERNOON. THE EVOLUTION OF SURFACE PRESSURE PATTERN AND BEHAVIOR OF
THE SURFACE BOUNDARY WILL HAVE IMPLICATIONS ON THE SEVERE
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THROUGH THE EVENING.
DEEP MIXING AND SHARPENING DRYLINE ACROSS THE SOUTHWEST PORTION OF
OUR AREA SEEMS LESS LIKELY THAN EARLIER THOUGHT BASED ON THE LATEST
TRENDS AND THE FIRST ADJUSTMENT TO THE FORECAST WE HAVE MADE IS TO
ADD PRECIPITATION TO THIS PORTION OF THE FORECAST AREA THIS
AFTERNOON. WITHIN THE COVERGENT AND MOISTENING LOW-LEVEL FLOW
ISOLATED/SCATTERED THUNDERSTORMS SHOULD DEVELOP PERHAPS ENHANCED BY A
WEAK SHORTWAVE NOW SEEN IN WATER VAPOR MOVING EASTWARD INTO EASTERN
COLORADO. THIS SHOULD BE COINCIDENT WITH A RELATIVELY NARROW LOW-
LEVEL THETA-E AXIS WHICH IS EXPECTED TO SET UP FROM NEAR OR SOUTH OF
DALHART TO THE AMARILLO AREA AND EXTEND SOUTHEASTWARD JUST AHEAD OF A
SHARPENING DRYLINE JUST SOUTH OF OUR AREA. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY THREAT WITH PERHAPS A BRIEF WINDOW FOR A
TORNADO OR TWO THIS EVENING. TWO CONTRIBUTING FACTORS TO THE TORNADO
THREAT WILL BE 1.) INCREASING LOW LEVEL JET CONTRIBUTING TO
STRENGTHENING 0-1KM BULK SHEAR VALUES OF AROUND 25 KNOTS (THERE IS
QUITE A SPREAD IN 850 MB SPEEDS AND RESULTANT LOW LEVEL SHEAR VALUES
IN THE SHORT TERM GUIDANCE) AND 2.) CONTINUED MOISTENING RESULTING IN
LCL HEIGHTS OF AROUND 1KM...POSSIBLY LOWER.
WE WILL PROVIDE AN UPDATED DISCUSSION FOCUSING ON SEVERE POTENTIAL
LATER THIS AFTERNOON ONCE FURTHER ANALYSIS IS COMPLETED AND AS WE
CONTINUE TO MONITOR TRENDS. A SPECIAL 21Z SOUNDING IS BEING
CONSIDERED. WE ARE PARTICULARLY INTERESTED IN THE EVOLUTION OF THE
LOW LEVEL WIND FIELDS LATER TODAY AND MAY BE ABLE TO CAPTURE THE
BEGINNING OF THIS SUFFICIENTLY WITH THE 00Z SOUNDING. SO AN EARLIER
SOUNDING MAY BE OF LITTLE VALUE.
CONVECTION SHOULD EXPAND IN COVERAGE LATER TONIGHT AS ISENTROPIC
ASCENT OCCURS ATOP THE AFOREMENTIONED BOUNDARY STRENGTHENS WITH THE
APPROACH OF THE CLOSED LOW NOW OVER ARIZONA. ASCENT IS STRONGEST AND
CONDENSATION PRESSURE DEFICIT VALUES ARE LOWEST IN THE NORTHWEST
LATE THIS EVENING AND EARLY TONIGHT SO THIS IS WHERE WE HAVE PLACED
THE HIGHEST PROBABILITIES. ELEVATED INSTABILITY APPEARS SUFFICIENT
FOR AT LEAST MARGINALLY SEVERE HAIL LATE INTO THE NIGHT. ANY SURFACE
BASED STORMS AND WIND/TORNADO RISK SHOULD BE FURTHER SOUTH NEAR THE
BOUNDARY AND BEFORE DECOUPLING INCREASES SUBSTANTIALLY LATE THIS
EVENING OR EARLY TONIGHT. AFTER WHICH THE PRIMARY THREAT WILL BE
HAIL.
THE LONG TERM PORTION OF THE DISCUSSION WILL BE SENT LATER THIS
AFTERNOON.
BRB
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
17/16
Hazardous weather outlook, Apr 28, 3:19 PM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT THU APR 28 2016
OKZ001>003-TXZ001>020-291000-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
419 PM CDT THU APR 28 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS MOST OF
THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME STRONG TO
SEVERE MAINLY ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE TEXAS
PANHANDLE WITH LARGE HAIL...DAMAGING WINDS...AND LOCALIZED HEAVY
RAINFALL THE PRIMARY HAZARDS. THUNDERSTORMS MAY BECOME MORE
WIDESPREAD OVERNIGHT TONIGHT WITH LARGE HAIL AND LOCALIZED HEAVY
RAINFALL CONTINUING TO BE A THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL CONTINUE FRIDAY AND FRIDAY NIGHT. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE
MAIN THREATS. THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE
SOUTHWESTERN PANHANDLES SATURDAY AFTERNOON AND THEN SPREADING
EASTWARD ACROSS THE REMAINDER OF THE PANHANDLES SATURDAY NIGHT
THROUGH MONDAY. THE THREAT FOR SEVERE WEATHER WITH THESE STORMS IS
LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT AND EXPECT
ACTIVATION THIS EVENING THROUGH TONIGHT ACROSS THE CENTRAL AND
EASTERN TEXAS PANHANDLE.
BEAT
In the hours before
Special weather statement, Apr 28, 3:17 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
417 PM CDT THU APR 28 2016
TXZ006-282145-
HARTLEY TX-
417 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARTLEY COUNTY UNTIL
445 PM CDT...
AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHEAST OF ROMERO...OR 15 MILES EAST OF NARA VISA...MOVING
NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROMERO.
LAT...LON 3596 10293 3592 10261 3562 10272 3562 10295
TIME...MOT...LOC 2116Z 189DEG 21KT 3568 10283
BRB
Special weather statement, Apr 28, 4:01 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
501 PM CDT THU APR 28 2016
TXZ018-282230-
ARMSTRONG TX-
501 PM CDT THU APR 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARMSTRONG COUNTY UNTIL
530 PM CDT...
AT 500 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF WAYSIDE...OR 18 MILES SOUTHWEST OF CLAUDE...MOVING
NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAUDE AND GOODNIGHT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
CENTRAL TEXAS.
LAT...LON 3482 10147 3485 10162 3518 10146 3503 10117
TIME...MOT...LOC 2200Z 209DEG 24KT 3488 10153
BRB
Hail, Hartley
- When
- April 28, 4:23 PM CST
- Where
- Hartley County, 5.33 mi SSE of Hartley
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.810, -102.360
Lots of hail from pea size up to golf ball size was reported on Highway 385, 6 miles south-southeast of Hartley.
Hail, Moore
- When
- April 28, 5:19 PM CST
- Where
- Moore County, 0.69 mi N of Dumas
- Measured
- 1.75 in hail
- Reported by
- County Official
- Coordinates
- 35.860, -101.970
Golf ball size hail was reported just south of Dumas.
Thunderstorm Wind, Moore
- When
- April 28, 5:20 PM CST
- Where
- Moore County, 6.24 mi N of Dumas
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.940, -101.960
Power poles were snapped by the wind at FM 1060 and County Road I.
Hail, Moore
- When
- April 28, 5:36 PM CST
- Where
- Moore County, 5.03 mi W of Sunray
- Measured
- 1.5 in hail
- Reported by
- County Official
- Coordinates
- 36.020, -101.820
Ping pong ball size hail was reported just south of Sunray. Hail accumulation was reported on roadways.
Hail, Potter
- When
- April 28, 6:13 PM CST
- Where
- Potter County, 13.91 mi NE of Valle de Oro
- Measured
- 1.25 in hail
- Reported by
- County Official
- Coordinates
- 35.610, -101.960
Half dollar size hail was reported two miles south of Masterson.
Hail, Hutchinson
- When
- April 28, 6:33 PM CST
- Where
- Hutchinson County, 4.18 mi N of Stinnett
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.880, -101.440
Golf ball size hail was reported 4 miles north of Stinnett.
Hail, Hutchinson
- When
- April 28, 6:37 PM CST
- Where
- Hutchinson County, 0.56 mi E of Stinnett
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.820, -101.440
Golf ball size hail was reported in Stinnett.
Hail, Hutchinson
- When
- April 28, 6:49 PM CST
- Where
- Hutchinson County, 0.69 mi N of Fritch
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.640, -101.600
Penny size hail was reported in Fritch.
Hail, Hutchinson
- When
- April 28, 6:51 PM CST
- Where
- Hutchinson County, 2.07 mi N of Fritch
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.660, -101.600
Quarter size hail was reported at Double Diamond.
Hail, Hutchinson
- When
- April 28, 6:55 PM CST
- Where
- Hutchinson County, Fritch
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.630, -101.600
Quarter size hail was reported 1 mile south of Fritch.
Hail, Hutchinson
- When
- April 28, 6:58 PM CST
- Where
- Hutchinson County, 0.69 mi N of Fritch
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.640, -101.600
Quarter size hail was reported at Lake Meredith Harbor.
Hail, Hutchinson
- When
- April 28, 6:59 PM CST
- Where
- Hutchinson County, 0.69 mi N of Fritch
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.640, -101.600
Half dollar size hail was reported in Fritch.
Hail, Carson
- When
- April 28, 7:01 PM CST
- Where
- Carson County, 8.4 mi WNW of Mc Bride
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.580, -101.600
Quarter size hail was reported 4 miles south of Fritch.
Hail, Hutchinson
- When
- April 28, 7:03 PM CST
- Where
- Hutchinson County, 0.69 mi N of Fritch
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.640, -101.600
Dime to quarter size hail covered the road in Fritch.
Hail, Hutchinson
- When
- April 28, 7:08 PM CST
- Where
- Hutchinson County, 0.89 mi NE of Fritch
- Measured
- 1.75 in hail
- Reported by
- Local Official
- Coordinates
- 35.640, -101.590
Golf ball size hail was reported in Fritch.
Hail, Hutchinson
- When
- April 28, 7:09 PM CST
- Where
- Hutchinson County, 3.94 mi SW of Hutchinson Co Arpt
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.660, -101.450
Quarter size hail was reported in Buena Vista.
Hail, Hutchinson
- When
- April 28, 7:20 PM CST
- Where
- Hutchinson County, 3.44 mi WSW of Borger
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.660, -101.440
Quarter size hail was reported two miles west of Borger.
Hail, Hutchinson
- When
- April 28, 7:28 PM CST
- Where
- Hutchinson County, 1.78 mi NE of Borger
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.690, -101.360
Quarter size hail was reported 3 miles northeast of Borger.
Hail, Ochiltree
- When
- April 28, 7:29 PM CST
- Where
- Ochiltree County, 14.04 mi SE of Farnsworth
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.130, -100.800
Two inch diameter hail busted windshields on Highway 70 approximately 18 miles south of Perryton.
Hail, Hutchinson
- When
- April 28, 7:30 PM CST
- Where
- Hutchinson County, 1.32 mi ESE of Borger
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.660, -101.360
Golf ball size hail was reported 2 miles east of Borger.
Hail, Roberts
- When
- April 28, 8:34 PM CST
- Where
- Roberts County, 0.89 mi SW of Miami
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.690, -100.640
Golf ball size hail was reported on Highway 60 in Miami.
Hail, Roberts
- When
- April 28, 8:39 PM CST
- Where
- Roberts County, 0.89 mi SW of Miami
- Measured
- 1.25 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.690, -100.640
Half dollar size hail was reported on South Kiowa Street near Highway 60 in Miami.
Hail, Sherman
- When
- April 29, 12:16 AM CST
- Where
- Sherman County, 6.15 mi W of Texhoma
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.490, -101.810
Quarter size hail was reported in Texhoma.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in West Virginia, April 28, 2016$4.3 million · 2.75 in hail · 20 events
- Dust Storm and Strong Wind in Arizona, April 28, 20163 injured · $550,000 · 2 events
- Tornado and Hail in Indiana, April 28, 2016$35,000 · EF1 · 4 events
- Hail in Utah, April 28, 20163 injured · $25,000 · 0.25 in hail · 1 event
- Hail in Ohio, April 28, 2016$55,000 · 2.5 in hail · 7 events
- Hail and Damaging Winds in North Carolina, April 28, 2016$20,000 · 2 in hail · 12 events
- Hail and Damaging Wind in North Carolina, April 28, 2016$20,000 · 1.75 in hail · 5 events
- Winter Storm in Colorado, April 28 to 29, 201617 events
- Hail in Ohio, April 28, 20162 in hail · 14 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 28, 201662 kt wind · 12 events
- Tornado and Hail in Texas, April 28, 2016$11,000 · EF0 · 9 events
- Hail and Damaging Wind in Virginia, April 28, 2016$1,000 · 2.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634812, 634813, 634951, 634814, 634816, 634820, 634956, 634821, 634926, 634822, 634823, 634825, 634824, 634826, 634827, 634828, 634936, 634929, 634932, 634930, 634941, 634944, 634953.